MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE DISTAL ATTACHMENT

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-10704
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus but the evaluation is in progress.The cause of the reported event cannot be confirmed at this time, however, upon the completion of the device evaluation, this report will be supplemented accordingly.The instructions manual's preparation section instructs users to: always have a spare instrument, use clean, elastic medical tape to secure the instrument to the distal end of the endoscope and to use a grasping forceps to retrieve the instrument if it falls off of the endoscope.To mitigate the risk of device falling off inside the patient, the instruction manual provides warning that states, ¿be sure to wipe away any excess lubricant before mounting the instrument, and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.¿.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure, the device (distal end attachment) became detached from distal end of the scope (gif-h190) and fell into the patient¿s oropharynx.The doctor retrieved the device from the patient successfully and the intended procedure was completed.There was no patient injury reported.No additional information was provided from the user facility.
 
Additional Manufacturer Narrative
This supplemental report is to provide the additional information.The referenced device was not returned, however, the user facility returned a brand new in package device from the same lot.The device was no damage to the package and the seal was intact.The device was removed from the package and a visual inspection found no anomalies on the appearance.The device was then installed onto the distal end of an olympus scope, gif-h190.The device reached the alignment line and was fitted appropriately.The device was observed to remain attached and secured to the distal end of the scope and would not come off when gently pulled.Based on the evaluation, the cause of the reported event cannot not be conclusively determined as the used device was not returned and the brand new device passed the inspection and functioned as designed.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8377166
Report Number2951238-2019-00467
Device Sequence Number11167863
Product Code FDS
UDI-Device Identifier04953170278266
UDI-Public04953170278266
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-10704
Device Lot Number8YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1